Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2006, 6:30 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Jul 26, 2006, 7:16 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 262331 SVRBIS NDC029-085-270030- /O.NEW.KBIS.SV.W.0182.060726T2330Z-060727T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 630 PM CDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EAST CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 730 PM CDT * AT 626 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT YATES...OR ABOUT 50 MILES SOUTH OF BISMARCK...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTFIELD AROUND 715 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4619 10071 4596 10078 4595 10009 4610 10007 $$ JF
2 follow-up statements
000 WWUS53 KBIS 262358 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT WED JUL 26 2006 NDC085-270006- /O.CAN.KBIS.SV.W.0182.000000T0000Z-060727T0030Z/ SIOUX ND- 656 PM CDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SIOUX COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE AREA. LAT...LON 4618 10055 4596 10049 4595 10009 4610 10007 $$ NDC029-270030- /O.CON.KBIS.SV.W.0182.000000T0000Z-060727T0030Z/ EMMONS ND- 656 PM CDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTH CENTRAL EMMONS COUNTY... AT 652 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF WESTFIELD...OR ABOUT 56 MILES SOUTH OF BISMARCK...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WESTFIELD AROUND 715 PM CDT... DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN FORT YATES WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4618 10055 4596 10049 4595 10009 4610 10007 $$ JF
000 WWUS53 KBIS 270016 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 716 PM CDT WED JUL 26 2006 NDC029-270026- /O.CAN.KBIS.SV.W.0182.000000T0000Z-060727T0030Z/ EMMONS ND- 716 PM CDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EMMONS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4618 10055 4596 10049 4595 10009 4610 10007 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:11 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 3:11 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT WED JUL 26 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MAIN PROBLEM IN THE SHORT TERM WILL BE CONVECTION TONIGHT...THEN FIRE WEATHER ISSUES THURSDAY THROUGH SATURDAY. CURRENTLY...SURFACE HIGH PRESSURE CENTERED OVER THE DEVILS LAKE BASIN AND LOW PRESSURE OVER SOUTHEAST MONTANA. WV IMAGERY DEPICTS SHORTWAVE ALONG THE MONTANA/SASKATCHEWAN BORDER. CONVECTION FIRING IN NORTHEAST MONTANA...AHEAD OF THE SHORTWAVE. ALSO ELEVATED CONVECTION IN SOUTHWEST NORTH DAKOTA. RED FLAG WARNING FOR THE SOUTHWEST LOOKS GOOD AS LITTLE IF ANY PRECIPITATION IS LIKELY FALLING FROM THESE HIGH BASE STORMS. WILL FRESHEN CURRENT RFW AND KEEP EXPIRATION AS IS. SHORTWAVE AND SURFACE TROUGH MOVE ACROSS CWA TONIGHT...WITH LINGERING SLIGHT CHANCE POPS IN THE FAR EAST THURSDAY MORNING. OTHERWISE...BUILDING UPPER RIDGE ON THURSDAY WITH SURFACE HIGH TRAVERSING THE CWA SHOULD MEAN HOT AND DRY CONDITIONS. ONE POSSIBLE PROBLEM WILL BE FIRE WEATHER CONCERNS IN THE SOUTHWEST AND SOUTH CENTRAL. MODELS DONT INDICATE MUCH WIND...HOWEVER FORECAST SOUNDINGS DO INDICATE MIXING WELL INTO THE MID LEVELS...WITH SOME STRONGER NORTHWEST WINDS HERE...POSSIBLY WORKING DOWN TO THE SURFACE FOR A GUSTY AFTERNOON. WOULD NOT EXPECT MORE THAN 15 T0 20 MPH WITH A FEW GUSTS TO 25 MPH...AND LASTING FROM MID AFTERNOON TO EARLY EVENING. BUT WITH 15 TO 20 PERCENT HUMIDITIES...FIRE WEATHER HIGHLIGHTS COULD COME INTO PLAY. FOR NOW WILL INFORM LATER SHIFTS AND LET THEM MONITOR. WEAK SHORTWAVE BRUSHES THE NORTHERN TIER COUNTIES THURSDAY NIGHT AND WILL BRING A POSSIBLE ISOLATED THUNDERSTORM. FRIDAY NIGHT A WARM FRONT OVER SOUTH DAKOTA WILL LIFT NORTH. WITH A DECENT LOW LEVEL JET DEVELOPING...THERE MAY BE SOME ELEVATED CONVECTION ONCE AGAIN. BESIDES THE SMALL PRECIP CHANCES...THE MAIN STORY WILL BE THE HOT TEMPERATURES. ONLY MINOR TWEAKS TO GOING TEMPERATURES WITH UPPER 80S TO MID 90S NORTHEAST AND UPPER 90S TO AROUND 100 SOUTHWEST. WITH THESE TEMPERATURES...AND RESULTANT LOW HUMIDITIES...NOT MUCH WIND NEEDED FOR CRITICAL FIRE WEATHER CONCERNS. WILL HAVE TO KEEP A CLOSE EYE ON FIRE WEATHER EACH DAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT THE EXTENDED PERIOD BEGINS/REMAINS HOT AS THE UPPER LEVEL RIDGE AXIS BUILDS INTO THE NORTHERN PLAINS. GFS 850H TEMPERATURES SUNDAY ARE FORECASTED TO BE UPWARDS AROUND 36C SOUTHWEST...WITH 32C READINGS SPREADING WELL INTO THE NORTH AND EAST. THIS SOLUTION HAS BEEN CONSISTENT THE PAST FEW RUNS...SO ENOUGH CONFIDENCE TO INCREASE TO 100+ FOR MUCH OF THE WEST AND CENTRAL. 700H TEMPS ARE LOOKING TO BE WARM AS WELL...WITH 14-18C SPREAD NORTH TO SOUTH SUNDAY...SO WELL CAPPED AND DRY. IN ADDITION...A STRONG SURFACE LOW PRESSURE HAS BEEN CONSISTENTLY PROGGED BY LONG RANGE MODELS OVER EASTERN MONTANA/WESTERN ND...WITH STRONG SOUTHERLY WINDS HELPING DRIVE UP POSSIBLE RECORD BREAKING TEMPERATURES. SOUTHWEST TO WESTERLY FLOW ALOFT REMAINS OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED. BEST CHANCE OF PRECIPITATION LOOKING TO BE MONDAY AFTERNOON/NIGHT. AS THE SURFACE LOW MOVES EAST...A DECENT COLD FRONT DEVELOPS ON THE BACK SIDE OF THE LOW. THE CAPPED ENVIRONMENT ERODES AS 700H TEMPS FALL BELOW 12C...SO WITH GOOD SURFACE DYNAMICS AND INSTABILITY...SHOULD SEE SOME AFTERNOON AND NIGHTTIME STORMS. TEMPERATURES COOL AFTER SUNDAY...BUT WILL REMAIN NEAR TO ABOVE SEASONAL. && && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 10 PM MDT THIS EVENING FOR NDZ031-NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && TWH/NH
Hazardous weather outlook, Jul 26, 4:02 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT WED JUL 26 2006 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 AM CDT WED JUL 26 2006 /302 AM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-270915- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 302 AM MDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL BRING THUNDERSTORMS TO SOUTHWESTERN NORTH DAKOTA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE TO NO RAINFALL. LIGHTNING FROM THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO IGNITE WILDFIRES WITH EXTREMELY DRY FUELS AND VERY LOW MINIMUM RELATIVE HUMIDITIES. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS POTENTIAL...FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION THE LATTER HALF OF THIS WEEK. THE RIDGE WILL BRING VERY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS TO THE REGION. DROUGHT CONDITIONS ALONG WITH FORECASTED HOT AND VERY DRY CONDITIONS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN THE REGION ONCE AGAIN. RED FLAG CRITERIA WILL LIKELY BE APPROACHED. KEEP POSTED ON THE LATEST FORECASTS FOR THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
In the hours before
Local storm report, Jul 26, 5:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 13 SE BOWMAN 46.05N 103.21W
07/26/2006 E0.75 INCH BOWMAN ND TRAINED SPOTTER
LOTS OF SMALL HAIL...LARGEST STONES PENNY SIZE.
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:50 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 18 hr |
| Jul 26, 6:02 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.